Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 1, 2021, 12:28 PM MST for Greenlee County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 12:28 PM MST (19:28 UTC)
- Expired
- Aug 1, 2021, 1:15 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 173 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
772
WWUS85 KTWC 011928
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
1228 PM MST Sun Aug 1 2021
AZZ509-510-012015-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
1228 PM MST Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENLEE COUNTY
UNTIL 115 PM MST...
At 1228 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles south of Clifton, moving northeast at 5 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Duncan, York, Three Way and Guthrie.
LAT...LON 3269 10920 3293 10938 3305 10912 3289 10904
3276 10905
TIME...MOT...LOC 1928Z 231DEG 6KT 3285 10922
$$
AHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 1, 9:57 AM MST, 2 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 9:57 AM MST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 957 AM MST Sun Aug 1 2021 .SYNOPSIS...The overall trend in thunderstorm coverage will be less for most of next week and focused south and east of Tucson. High temperatures will trend up to near or slightly above normal by midweek. Better coverage of showers and thunderstorms is possible by next weekend. && .DISCUSSION...Still some echoes being picked up by KEMX this morning along with a few lightning strikes across the White Mountains. Otherwise, most of the CWA was under clear skies with temperatures warming up into the 80s in the lower elevations. The morning sounding looked pretty decent with 1.64" PWAT, plenty of CAPE and less of a cap than yesterday, but very weak and erratic flow below H5. This is probably why some of the showers that have popped up this morning are not moving off the terrain very well. With that in mind, a quick look at the HREF members is still advertising a day similar to Saturday in terms of convective coverage. Given some of the variables noted from the sounding, think that while coverage should be similar to yesterday, we could see some stronger cells develop with heavier rain cores and stronger downdrafts/surface wind gusts. Again, the focus should be mainly from Tucson eastward and southward, with the high being shunted a little south and east today before it makes a westward track early in the new work week. Forecast looks good, more details with the afternoon package. Please see the remaining sections for additional information. && .AVIATION...Valid through 02/18Z. FEW-SCT and occasionally BKN clouds 10k-14k ft MSL. ISOLD-SCT SHRA/TSRA this afternoon and early evening, mainly S and E of KTUS. Clouds decreasing areawide aft 02/07z. Strong, gusty and erratic wind gusts with TSRA to 40 kts, heavy downpours, and temporary MVFR CIGS/VSBYS. Outside of TSRA outflows, SFC wind will generally remain less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered showers and thunderstorms are expected today, mainly south and east of Tucson, then a downward trend in storm activity Monday through Wednesday when storm chances will mainly be east of Tucson. An upswing in thunderstorm activity is expected going into next weekend. Any thunderstorms that develop will be capable of producing strong, gusty and erratic winds along with locally heavy rainfall. RH values will remain well above critical thresholds the next 7 days. Near normal high temperatures through at least Thursday. 20-foot winds will generally be less than 15 mph when not influenced by thunderstorms. && .PREV DISCUSSION...It was quiet most of the night until the past hour when isolated/scattered showers and thunderstorms developed in NW Cochise County. This activity will continue to move slowly northeast with brief heavy rain and gusty winds. Highest rainfall totals should generally be less than 0.5". Looking at water vapor, some subtle gravity waves are moving across the area on the nose of drier air. There is also upper level diffluent flow likely aiding in the development of these showers/storms...or magic, but probably the other stuff. Today (Sunday) looks like yesterday. Isolated showers and thunderstorms with the best coverage south and east of Tucson. This pattern continues into the first part of the week. With less activity and a strengthening high pressure moving across the area, temperatures will be around 99-102 degrees through mid-week. An uptick in the Monsoon by next weekend still looks on track, with highs dropping back into the lower or middle 90s. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 1, 12:28 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1228 PM MST Sun Aug 1 2021
AZZ509-510-012015-
Upper Gila River and Aravaipa Valleys including Clifton/Safford-White
Mountains of Graham and Greenlee Counties including Hannagan Meadow-
1228 PM MST Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENLEE COUNTY
UNTIL 115 PM MST...
At 1228 PM MST, Doppler radar was tracking a strong thunderstorm 12
miles south of Clifton, moving northeast at 5 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Duncan, York, Three Way and Guthrie.
LAT...LON 3269 10920 3293 10938 3305 10912 3289 10904
3276 10905
TIME...MOT...LOC 1928Z 231DEG 6KT 3285 10922
AHThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:43 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jul 31, 7:01 PM MST | Areal Flood Advisory | TWC | Pima | 119 min |
| Jul 31, 7:09 PM MST | Special Weather Statement | TWC | Santa Cruz | 51 min |
| Aug 1, 2:42 PM MST | Special Weather Statement | TWC | Greenlee | 48 min |
| Aug 1, 3:43 PM MST | Areal Flood Advisory | TWC | Graham | 2 hr |
| Aug 1, 3:45 PM MST | Special Weather Statement | TWC | Graham | 45 min |
| Aug 1, 4:25 PM MST | Special Weather Statement | TWC | Graham | 50 min |
| Aug 1, 4:48 PM MST | Special Weather Statement | TWC | Cochise | 42 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.